MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ5010V
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter: +04.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).Device evaluated by manufacturer? no.Lens not returned.Evaluation method: lens work order search.Evaluation results: a lens work order search revealed no similar complaint within the work order.Performed a claim search by cartridge and injector lot number and no similar complaints were found.Conclusions: based on the complaint history, it was determined that the root cause of this event was due to loading error.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted an aq5010v +04.00 diopter three piece silicone lens.Lens tore during insertion into the eye.The lens was removed without any injury to patient.Another lens, same model and size was implanted.Cause of lens tear was loading error by the tech, it was the first time the tech loaded this model.There was no problem loading the second lens.
 
Additional Manufacturer Narrative
Based on the results of the investigation, nothing was found in the manufacturing, inspection and packaging process records to suggest a contributory factor to the complaint.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5472445
Report Number2023826-2016-00115
Device Sequence Number18916918
Product Code HQL
UDI-Device Identifier00841542101349
UDI-Public(01)00841542101349(17)200630
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2020
Device Model NumberAQ5010V
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date08/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR